Densely Defined Equilibrium Problems



In the present work, we deal with set-valued equilibrium problems, for which we provide sufficient conditions for the existence of a solution. The conditions, that we consider, are imposed not on the whole domain, but rather on a self-segment-dense subset of it, a special type of dense subset. As an application, we obtain a generalized Debreu–Gale–Nikaïdo-type theorem, with a considerably weakened Walras law in its hypothesis. Furthermore, we consider a noncooperative \(n\)-person game and prove the existence of a Nash equilibrium, under assumptions that are less restrictive than the classical ones.


Self-segment-dense set Set-valued equilibrium problem   Debreu–Gale–Nikaïdo-type theorem Nash equilibrium 

Mathematics Subject Classification

47H04 47H05 26B25 26E25 90C33 



The authors are grateful to two anonymous referees for their helpful comments and suggestions which led to improvement of the original submitted version of this work. This work was supported by a Grant of the Romanian Ministry of Education, CNCS—UEFISCDI, Project number PN-II-RU-PD-2012-3-0166. This paper is a result of a research made possible by the financial support of the Sectoral Operational Programme for Human Resources Development 2007–2013, co-financed by the European Social Fund, under the project POSDRU/159/1.5/S/132400-“Young successful researchers—professional development in an international and interdisciplinary environment”.


  1. 1.
    Fan, K.: A minimax inequality and its application. In: Shisha, O. (ed.) Inequalities, vol. 3, pp. 103–113. Academic Press, New York (1972)Google Scholar
  2. 2.
    Kristály, A., Varga, C.: Set-valued versions of Ky Fan’s inequality with application to variational inclusion theory. J. Math. Anal. Appl. 282, 8–20 (2003)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Browder, F.E.: The fixed point theory of multi-valued mappings in topological vector spaces. Math. Ann. 177, 283–301 (1968)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    László, S., Viorel, A.: Generalized monotone operators on dense sets. arXiv:1310.4453
  5. 5.
    Luc, D.T.: Existence results for densely pseudomonotone variational inequalities. J. Math. Anal. Appl. 254, 291–308 (2001)MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Debreu, G.: Theory of Value. Wiley, New York (1959)MATHGoogle Scholar
  7. 7.
    Gale, D.: The law of supply and demand. Math. Scand. 3, 155–169 (1955)MATHMathSciNetGoogle Scholar
  8. 8.
    Nikaido, H.: Convex Structures and Economic Theory. Academic Press, San Diego (1968)MATHGoogle Scholar
  9. 9.
    Aubin, J.P.: Optima and Equilibria. Springer, Berlin (1993)MATHCrossRefGoogle Scholar
  10. 10.
    Aubin, J.P., Frankowska, H.: Set-Valued Analysis. Birkhäuser, Boston (1990)MATHGoogle Scholar
  11. 11.
    Fan, K.: A generalization of Tychonoff’s fixed point theorem. Math. Ann. 142, 305–310 (1961)MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Lin, L.J., Yang, M.F., Ansari, Q.H., Kassay, G.: Existence results for Stampacchia and Minty type implicit variational inequalities with multivalued maps. Nonlinear Anal. 61, 1–19 (2005)MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    László, S.: Multivalued variational inequalities and coincidence point results. J. Math. Anal. Appl. 404, 105–114 (2013)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Lin, K.L., Yang, D.P., Yao, J.C.: Generalized vector variational inequalities. J. Optim. Theory Appl. 92, 117–125 (1997)MATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Yao, J.C.: Multi-valued variational inequalities with K-pseudomonotone operators. J. Optim. Theory Appl. 83, 391–403 (1994)MATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Yao, J.C., Chadli, O.: Pseudomonotone complementary problems and variational inequalities. In: Hadjisavvas, N., Komlósi, S., Schaible, S. (eds.) Handbook of Generalized Convexity and Monotonicity, Springer Series Nonconvex Optimization and its Applications, pp. 501–558. Springer, New York (2005)Google Scholar
  17. 17.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific, Singapore (2002)MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of MathematicsTechnical University of Cluj-NapocaCluj-NapocaRomania
  2. 2.Department of MathematicsBabeş-Bolyai University Cluj-NapocaCluj-NapocaRomania

Personalised recommendations